MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240); Disability (2371)
Date of Event 03/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2009: the patient underwent a surgery to repair a right inguinal hernia.As reported, the patient's hernia was repaired with a bard/davol kugel patch.On (b)(6) 2016: the patient underwent surgery to repair recurrent right inguinal hernia.As alleged, the patient was seriously and permanently injured and has suffered and will continue to suffer physical pain due to the alleged defective kugel patch.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2009: the patient underwent a surgery to repair a right inguinal hernia.As reported, the patient's hernia was repaired with a bard/davol kugel patch.(b)(6) 2016: the patient underwent surgery to repair recurrent right inguinal hernia.As alleged, the patient was seriously and permanently injured and has suffered and will continue to suffer physical pain due to the alleged defective kugel patch.Addendum per medical records: (b)(6) 2009 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of kugel patch on (b)(6) 2009.Per operative notes, ¿the inguinal hernia defect was identified.A kugel mesh was inserted on the external side and secured with sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair.Per operative notes, ¿a recurrent right inguinal hernia was identified and the previous mesh was found with scarring.The hernia sac was reduced, fascia fully exposed to allow placement of mesh.A piece of polypropylene mesh was cut to fit the defect and secured with tackers.¿ attorney alleges that the patient had mesh migration, ring break, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 6 years 4 months post implant of kugel patch, patient was diagnosed with hernia recurrence and scarring thereby underwent repair.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Updated fields: a2, a4, b4, b5, b7, d4, e3, g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7249522
Report Number1213643-2018-00227
Device Sequence Number1035689
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Catalogue Number0010103
Device Lot NumberHUTE1479
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight82 KG